When aspirin became famous as a preventative measure for a heart attack the news was practically viral. Many consumers felt that they should routinely take aspirin even though a doctor had not recommended that they do so. According to the New York Times new research shows that aspirin is not for everyone, and that in some patients this so-called wonder drug is doing more harm than good. “I stop a lot more aspirin than I start,” said Dr. Alison Bailey, director of the cardiac rehabilitation program at the Gill Heart Institute at the University of Kentucky. “People don’t even consider aspirin a medicine, or consider that you can have side effects from it. That’s the most challenging part of aspirin therapy.” “We have been able to show quite convincingly that in people without a previous heart attack or stroke, regular use of aspirin may be more harmful than it is beneficial,” said Dr. Sreenivasa Seshasai of the Cardiovascular Sciences Research Center at St. George’s, University of London. Over the years, Dr. Kim has encountered patients who have decided to start aspirin therapy on their own and had little knowledge as to the bleeding risk caused by aspirin. Some patients have taken it every day long enough to actually forget that the baby aspirin is considered a drug. Sometimes they forget that all medications should be reported to Dr. Kim before having any cosmetic surgery procedure. Patients should be aware that having Botox injections or filler injections after regular use of aspirin can greatly increase bleeding, swelling and bruising. This is also true for surgical procedures and can cause very serious problems for most procedures including facelift, blepharoplasty, and breast reduction. Aspirin should be discontinued for a minimum of three weeks prior to any cosmetic surgery procedure. Dr. Kim is committed to providing the safest cosmetic surgery procedures with the best possible results.